MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD SAFETYGLIDE¿ SHIELDING HYPODERMIC NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON MEDICAL SYSTEMS BD SAFETYGLIDE¿ SHIELDING HYPODERMIC NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 305924
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/26/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the vaccine leaked past the plunger and out the bottom of the bd safetyglide¿ shielding hypodermic needle's syringe will drawing up the medication.
 
Additional Manufacturer Narrative
Investigation summary: one photo and one physical sample depicted in the photo along with an empty blister pack were received and evaluated.The sample was a 3ml used syringe with a safetyglide needle attached, its safety shield activated.The syringe had medication residue in the fluid path as well as past the stopper, indicating leakage past stopper.The stopper appeared to be insecurely attached to the plunger rod.The plunger rod was carefully pulled back and the stopper was observed to be dragging in the barrel separating on one side from the plunger rod¿s tip, revealing damaged plunger rod crown.Part of the plunger rod¿s tip was missing where it attaches to the stopper.Furthermore, a device history record review showed no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect potential root cause for the leakage past stopper defect is due to the damage plunger rod which is associated with the assembly process.No corrective actions are necessary based on the defective rate identified.Batch 7093907 is considered in compliance with our product specification requirements.
 
Event or Problem Description

Brand Name
BD SAFETYGLIDE¿ SHIELDING HYPODERMIC NEEDLE
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
MDR Report Key8354096
Report Number1213809-2019-00239
Device Sequence Number11162769
Product Code FMI
UDI-Device Identifier30382903059240
UDI-Public30382903059240
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K980987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date03/31/2022
Device Catalogue Number305924
Device Lot Number7093907
Initial Date Received by Manufacturer 02/05/2019
Supplement Date Received by Manufacturer02/05/2019
Initial Report FDA Received Date02/20/2019
Supplement Report FDA Received Date04/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;